Tegretol Withdrawal? Please help

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

feelinlost
New Member


Date Joined Jan 2009
Total Posts : 5
   Posted 1/18/2009 8:02 AM (GMT -7)   
Hello everyone, i'm new to all this message board stuff, but I can't seem to find answers anywhere!  I'm 20 years old and I am in the process of switching from tegretol to lamictal.  All I can seem to find about it is that you're supposed to only go down 100 mg. per week.  Well that's already out the window because my doctor dropped me down from 600mg. to 300 this week.  I feel like I have lost my mind.  I have insane mood swings, deep depression (especially at night), vivid scary dreams, and intense flu-symptoms.  I can barely sleep or eat and I simply feel hopeless.  O ya and it's the start of my second semester as a junior in college, I need my sanity and focus!
 
I was wondering if anyone has experiences similiar to mine, or any suggestions on some sort of vitamins/supplements that might make this process easier to go through. 

dabomb
New Member


Date Joined Nov 2008
Total Posts : 18
   Posted 1/18/2009 6:30 PM (GMT -7)   
I think the best thing for you to do is call ur docter and see if you can't get him or her to take you off your medication way slower. you should expailn to ur doc that stress like that is not good they should agree. I don't know why ur swicthing over meds but if you want to stay on this medication tell ur docter. It is very important to talk to ur docter

feelinlost
New Member


Date Joined Jan 2009
Total Posts : 5
   Posted 1/18/2009 7:21 PM (GMT -7)   

Well, I plan to talk to him and taper off slower the next time I go down a dose, but that is not going to help me with the way i'm feeling right now.  I'm going off of the tegretol because my partial seizures have increased and I feel like there is a constant fog over my thinking and emotions.  I was tired of being a zombie basically, so that's why i'm switching to lamictal.  My doctor also told me that I wouldn't have any withdrawl problems and that it would be a very easy process.  So, i'm very shocked that i'm feeling all this when he said that I wouldn't; he's been an amazing doctor for a very long time.  He's helped me with so much, but i've got to say he's wrong on this one. 

I've been doing this for about 3 days now, maybe in a few more days my body will adjust and I won't feel so bad.  I just wish there was some safe way to relax my nerves until I do adjust.  I'm definetely not going down more than 100mg. per week on my next reductions, 300 is obviously too much to take off right away. 


dabomb
New Member


Date Joined Nov 2008
Total Posts : 18
   Posted 1/20/2009 11:13 AM (GMT -7)   
The last time I had withdrawls and I started walking it took my mind off a lot of things plus I lost a lot of wieght I started drinking water and went on a diet and I felt much better the depression I had went away

feelinlost
New Member


Date Joined Jan 2009
Total Posts : 5
   Posted 1/22/2009 10:31 AM (GMT -7)   

Hey, thanks for the advice.  Walking has actually helped me a lot during the last few days.  Every day this week got a little better with the mood swings and crazy symptoms.  I think my body has finally adjusted.  I really like the lamictal, and it think that it will work out this time around. 

So, what kind of epilepsy do you have and what do you take for it?

Has anyone ever heard of repressed seizure headaches??  My new family doctor seems to think that's what my headaches are, but I don't know if i'm buying into that or not.  I think i've just got migranes, but who knows.  My neurologist has never mentioned that to me and i've had these random headaches for a while, they aren't bothering me that much, i'm pretty much used to them.  I just didn't know if these "seizure headaches" are real or if this new doc just doesn't know what he's talking about.   


dabomb
New Member


Date Joined Nov 2008
Total Posts : 18
   Posted 1/27/2009 4:50 PM (GMT -7)   
well I take lamital and keppra for my grand mal seizures and topamax for my headaches and I had VNS surgery

keaze
New Member


Date Joined Mar 2012
Total Posts : 1
   Posted 3/6/2012 10:01 PM (GMT -7)   
Hey feelinlost.

I hope this will get to your email inbox.

I'm in the process of switching from tegretol to lamictal. I'm at 400mg/day of tegretol, and I just reached 200/200 of lamictal. I'm having trouble removing the tegretol, because this dose of lamictal is not enough to repress my epilepsy.

The question i want to ask you is: I'm switching for the same reason you did: because i think the tegretol makes me a zombie. Although I can't be 100% sure because I've been taking this for almost 7 years now So, when you switched to lamictal, did you stop being a zombie? What changes did you notice (if you recall) and within what period of time? It would be a great help to me if you could share that info.

Thanks.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 3:03 PM (GMT -7)
There are a total of 2,732,237 posts in 301,003 threads.
View Active Threads


Who's Online
This forum has 151167 registered members. Please welcome our newest member, Hope2day.
303 Guest(s), 15 Registered Member(s) are currently online.  Details
scifigal2k, imagardener2, Tagier, braddiefj, MustangSally52, Artist Mark, Gear, summer16, RoYal DiRty, White Bird, ASAdvocate, snowboat, Malone26, JesperTrottier, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer